MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV

RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV
Model Number RAO200E
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
On 6th july 2021, rayner intraocular lenses limited received notification from its us affiliate company of an event that occurred during use of a rayone emv rao200e.The event description provided states that immediately following iol implantation the healthcare professional observed a tear in the bag necessitating lens explantation and exchange.
 
Additional Manufacturer Narrative
The reference c21509 has been allocated to this case by rayner.The event description provided states that immediately following iol implantation the healthcare professional observed a tear in the bag.The rhexis was confirmed to be intact.The rayone emv rao200e was explanted and exchanged for a 3-piece lens within the original surgery session.A vitrectomy was not required.The patient was not injured as a result of the event.The healthcare profesional in communication with the sales agent stated that he felt that the lens unfolded too quickly.The sales agent who was present during surgery stated that the healthcare professional injected uncharacteristically faster than usual.The rayone preloaded iol injection system risk analysis identifies advancing the plunger too quickly and forcing a jammed plunger during iol insertion as possible causes of capsule tear.The (b)(6) national ophthalmology cataract audit report 2020 gives a rate of 1.14% for posterior capsule rupture.Rayner's rate of posterior capsule rupture for all its rayone hydrophilic acrylic models since launch to june 2021 is 0.0009%.Rayner is continuing to follow-up with its sales agent to obtain additional information (including patient medical history, as there are certain conditions that may make a patient more pre-disposed to pc rupture) to facilitate further investigation of this event.This is an isolated incident.A review of existing vigilance data from the month of manufacture of the rayone emv rao200e (april 2021) was carried out to determine if any trends existed.This review concluded that no other incidents, of any type, have been received against the rayone emv rao200e batch 041168795.Our review of production records for the rayone emv rao200e batch 041168795 showed that all manufacturing and quality checks were conducted with successful results.All devices released for distribution from this batch were within tolerance, met specification criteria and were without defects.

Brand Name
RAYONE EMV
Common Device Name
RAYONE EMV
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
MDR Report Key12149454
Report Number3012304651-2021-00025
Device Sequence Number19694024
Product Code HQL
UDI-Device Identifier05029867006593
UDI-Public(01)05029867006593
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2023
Device Model NumberRAO200E
Device Catalogue NumberRAO200E
Device Lot Number041168795
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2021
Initial Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;